|THE RIGHT DOCTOR
Mar 24, 2004
I was diagnosed with HIV 8 months ago and have taken no drugs yet, but have started to see a doctor. I recently got sick-a throat and ear infection. My doctor prescribed Biaxin for me to take and I already feel better. Not until I began taking this, however, did I realize that it was an anti-biotic specifically for patients with certain AIDS related symptoms. He never explained this to me. He just said it was an antibiotic to clear up my infections. I am going back to see him in 2 weeks, but I feel as though he's just trying to push certain types of drugs on me that will get my body use to certain meds that are specific to my condition so that he can get me to start taking drugs so I become dependent on these before I've even had the chance at discussing alternative forms of therapy, thus becoming yet another patient immediately supporting the drug industry without the option any longer to seek out other forms of therapy. Am I just being paranoid? I don't like the fact that a doctor did not describe in specific detail what I was going to take. Now I feel as though he's leading me down a path I was not ready to go.Should I change doctors? He's an expert in the field who has been treating people with HIV/Aids since the start of this epidemic. I'm not sure what to do. Please help.
| Response from Dr. Pierone
Sorry, but you are just being paranoid. Biaxin is just an antibiotic used commonly to clear up upper respiratory infections. It also has activity against MAC (an AIDS-related opportunistic infection) as part of combination therapy, but is used much more commonly for routine infections.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Barebacking Sign Of HIV AIDS
- Purple Spots After Sex With Stripper Worried I Have HIV
- Red Spots After Getting Fingered Worried I Have HIV
- Stinging Pain After Swallowing Sperm Sign Of HIV AIDS
- Swollen Lymph Nodes After Sharing Sex Toys Worried I Have HIV
- Tingling Lips After Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.